MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Inflammation (1932); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens, -09.00/+2.0/093 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2023.Shallow anterior chamber (ac) and high vault was noted.The lens remained implanted.A course of steroids was administered.Post-op, the patients ocular discomfort has mostly subsided already.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Date of event: unk.Health effect impact code: 4644 - steroids work order search: no similar complaint was reported for units within the same lot.Claim #(b)(4).
 
Additional Manufacturer Narrative
Corrected data/ additional data: b5: the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -9.0/+2.0/093 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced excessive vault, shallow ac, iris pigment loss, iris prolapse, inflammation and medication was prescribed.Reportedly "vision is great and refractive outcome is very good.However, her ac in both eyes is quite shallow.Vault is high (approx 1500-2000 micron)." and "i have started a course of steroids to counter any mild underlying inflammation".It was later reported, "shallow vault.Ucva 6/5.Clear lens.Iris pigment loss from prolapse during surgery.Iop 14".The lens remains implanted.H6: health impact code: "4614" should be added.H6: health effect- clinical code: "4581- shallow ac, iris prolapse, iris pigment loss " and "1932" should be added.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17704497
Report Number2023826-2023-03871
Device Sequence Number20519615
Product Code QCB
UDI-Device Identifier00840311311729
UDI-Public00840311311729
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC45 - LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL MSI-PF - LOT # UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale